Things To Be Careful Of
Do not drink alcohol while taking this medicine.
The sedation effects of alcohol may be increased.
Drinking large quantities of alcohol while taking medicines containing paracetamol may increase the risk of liver side effects.
Be careful driving or operating machinery until you know how this medicine affects you.
This medicine may cause dizziness in some people. If this happens, do not drive or use operate machinery.
Do not take high doses of medicine for long period of time unless your doctor tells you to.
Codeine may be habit forming.
What Chemists Own Cold & Flu Day/night Tablets Is Used For
Chemists Own Cold & Flu Day/Night is a combination of two types of tablet, a Day and Night tablet. The Day tablet is a non-drowsy tablet and contains paracetamol, pseudoephedrine hydrochloride and codeine phosphate as the active ingredients.
The Night tablet contains tablet contains Chlorpheniramine maleate, paracetamol and pseudoephedrine hydrochloride as the active ingredients.
Chemists Own Cold & Flu Day/Night tablets provides temporary relief from symptoms of colds & flu.
Day tablet is a non-drowsy and provides temporary relief from the following symptoms:
- Runny nose
- Pain and fever
- Sneezing.
Paracetamol works to stop the pain messages from getting through to the brain. It also acts in the brain to reduce fever.
Codeine phosphate belongs to a group of medicines called analgesics. It is an opioid analgesic and it acts by blocking pain and your emotional response to pain.
Pseudoephedrine belongs to a group of medicines called sympathomimetic decongestants.
It works by reducing congestion in the upper respiratory tract, including the nose, nasal passages and sinuses, and making it easier to breathe.
Chlorpheniramine belongs to a group of medicines called antihistamines. Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances that the body is allergic to
Ask your pharmacist or doctor if you have any questions about this medicine.
Cold And Flu Warning: The Dangers Of Too Much Acetaminophen
- By Susan Farrell, MD, Contributing Editor
Cold and flu season is here.
Peruse the aisles of a local pharmacy or grocery store and you will find more than 30 over-the-counter medications available to treat the symptoms of fever, headache, sore throat, and achy muscles. Many of these multi-symptom products contain acetaminophen, the active ingredient in Tylenol. This means cold and flu sufferers who are using multiple combination cough and cold remedies may inadvertently be taking more acetaminophen than they intend and putting themselves at risk for a serious complication: acetaminophen-induced liver toxicity.
Acetaminophen is the most commonly available pain-relieving and fever-reducing medication. It is an ingredient in more than 600 over-the-counter and prescription medications, and it has a remarkable safety profile: the dose at which potential toxicity occurs is dramatically higher than the amount that most adults need to effectively treat their symptoms . Moreover, acetaminophen does not cause the unwanted effects that are associated with non-steroidal anti-inflammatory drugs or prescription opioids. As a result, acetaminophen is known as a very safe and effective over-the-counter medication for the treatment of pain and fever, and is taken by millions of people.
Also Check: Flu Vaccine Efficacy By Year
If You Forget To Take It
If it is almost time for your next dose, skip the dose you missed and give the next dose when you are meant to.
Otherwise, take it as soon as you remember, and then go back to taking your medicine as you would normally.
Do not take a double dose to make up for the dose that you missed.
This may increase the chance of you getting an unwanted side effect.
If you are not sure what to do, ask your pharmacist or doctor.
If you have trouble remembering to take your medicine, ask your pharmacist for some hints.
What Is In This Leaflet

This leaflet answers some common questions about Chemists Own Cold & Flu Day/night Tablets.
It does not contain all the available information. It does not take the place of talking to your pharmacist or doctor.
All medicines have risks and benefits. Your pharmacist or doctor has weighed the risks of you taking Chemists Own Cold & Flu Day/night Tablets against the benefits they expect it will have for you.
If you have any concerns about taking this medicine, ask your pharmacist or doctor.
Keep this leaflet with the medicine.
You may need to read it again.
Read Also: Tylenol Cold And Flu And Cough
Can I Take This Cold Medication With That One
Michael Menna, DO, is a board-certified, active attending emergency medicine physician at White Plains Hospital in White Plains, New York.
From fever to nasal congestion, body aches to sore throat, colds can come with several bothersome symptoms. Many reach for over-the-counter medications to ease themand some reach for more than one, especially if their cold symptoms are varied or severe. Some cold medications can be taken at the same time without issue, but other combinations can pose safety concerns.
Verywell / Theresa Chiechi
What Is The Most Important Information I Should Know About Cold And Flu Nighttime Relief
Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
You should not use this medication if you are allergic to acetaminophen , doxylamine, or dextromethorphan.
Ask a doctor or pharmacist before taking this medicine if you have any medical condition, especially:
- asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis
- a blockage in your stomach or intestines
- liver disease, alcoholism, or if you drink more than 3 alcoholic beverages per day
- kidney disease
Recommended Reading: Costco Flu Shots For Seniors
If You Take Too Much :
Immediately telephone your doctor or Poisons Information Centre for advice, or go to casualty at your nearest hospital, if you think that you or anyone else may have taken too many Chemists Own Cough, Cold and Flu Day/Night Tablets. Do this even if there are no signs of discomfort or poisoning. Also report any other medicine or alcohol which has been taken. You may need urgent medical attention.
Keep telephone numbers for these places handy.
If you take too many Chemists Own Cough, Cold and Flu Day/Night Tablets you may have symptoms of nausea, vomiting and diarrhoea.
Nighttime Cold And Flu Relief
RxCUI | |
---|---|
acetaminophen 650 MG / dextromethorphan HBr 30 MG / doxylamine succinate 12.5 MG in 30 mL Oral Solution | PSN |
acetaminophen 21.7 MG/ML / dextromethorphan hydrobromide 1 MG/ML / doxylamine succinate 0.417 MG/ML Oral Solution | SCD |
acetaminophen 325 MG / dextromethorphan HBr 15 MG / doxylamine succinate 6.25 MG per 15 ML Oral Solution | SY |
acetaminophen 650 MG / dextromethorphan HBr 30 MG / doxylamine succinate 12.5 MG per 30 ML Oral Solution | SY |
APAP 21.7 MG/ML / Dextromethorphan Hydrobromide 1 MG/ML / doxylamine succinate 0.417 MG/ML Oral Solution | SY |
Read Also: What To Take For Flu When Pregnant
Paracetamol For Pain And Fever
Paracetamol can be used for adults and children over 1 month for pain and symptoms of fever. Make sure youve got the right strength for your childs age and weight as overdosing can be dangerous.
Read and follow the directions on the label carefully. If you are not sure check with your doctor or pharmacist.
Which Cold And Flu Product Is Best For Me
Think about your main symptoms when selecting a product and read the label carefully.
Avoiding medicines you dont need will reduce the risk of side effects. A decongestant-only tablet or nasal spray, for instance, may be better than a combination product when your main symptom is a blocked nose.
Its best not to use more than one cold and flu product at the same time without checking with your doctor or pharmacist.
Cold and flu products may not be suitable for some people. Always ask your pharmacist for advice if you have pre-existing medical conditions, or you are pregnant or breastfeeding.
Cold and flu medicines are not suitable for children under six years of age and should only be given to children aged six to 11 years after discussion with a doctor or pharmacist.
Recommended Reading: Flu Shot Quadrivalent Vs High Dose
Best Cold Medicine For Sinus Headache
When symptoms of congestion hit your sinuses, you can feel cranial pressure and stuffed up in your nasal passages. This sinus headache is typically the main symptom people associate with a head cold.
To treat a sinus headache, decide if youd like to treat the pain from your sinus blockage or the actual blockage itself. Ibuprofen or naproxen can reduce your pain.
A decongestant like pseudoephedrine can thin out your congestion, but it might take a few doses before your sinus pressure goes away.
Side Effects And Risks Of Mixing Cold Medicine With Alcohol

It isnt only taking more than the recommended dose or mixing medications that can harm you. Even having just a few drinks while taking one of these OTC medicines can lead to serious physical consequences.
The National Institute on Alcohol Abuse and Alcoholism warns against mixing alcohol with medicines. Alcohol can intensify the sedating effects of allergy, cold, and flu medicines and make it unsafe to perform certain tasks, such as driving. Alcohol may also increase the risk of overdose.6
Possible physical reactions that may arise from mixing alcohol with these medicines include:6
- Profound drowsiness.
- Increased risk of bleeding.
- Increased risk of GI ulcers.
The combination of acetaminophen and alcohol is a major concern, as combining them can lead to serious, potentially fatal liver damage. Typically, taking a dose of acetaminophen and having a drink or two should not put undue stress on the liver. Those who are most in danger tend to be those who drink heavily who take an acetaminophen-containing medicine several times in a 24-hour period. When you have a cold or flu, however, it is entirely possible that youll take one of these medicines many times over the course of several days. If you also drink during this time, you may be risking your liver health, especially if youre having 3 or more drinks per day.7 This risk is increased if you unknowingly take 2 or more drugs that contain acetaminophen.
Don’t Miss: How Long Should You Wait Between Flu Shots
How To Take Chemists Own Cough Cold And Flu Day/night Tablets
The dose for adults and children over 12 years of age is one or two daytime tablets in the morning, midday and afternoon. One or two night tablets should be taken at bedtime
Duration of use: CHEMISTS OWN COUGH, COLD ANDFLU DAY/Night Tablets should not be taken for more than 48 hours except on medical advice
What Are Chemists Own Cough Cold And Flu Day/night Tablets
The name of your medicine is Chemists Own Cough, Cold and Flu Day/Night Tablets.
The active ingredients in the day tablet are Pseudoephedrine hydrochloride, Paracetamol and Dextromethorphan hydrobromide monohydrate.
The active ingredients in the night tablet are Pseudoephedrine hydrochloride, Paracetamol and Chlorphenamine maleate.
Chemists Own Cough, Cold and Flu Day/Night Tablets belong to a group of medicines for the treatment of symptoms of colds and flu.
Pseudoephedrine hydrochloride relieves blocked nose and sinuses. Paracetamol relieves pain and reduces fever. Dextromethorphan hydrobromide monohydrate suppresses coughing. Chlorphenamine maleate relieves symptoms of allergies including blocked nose and sinuses.
You May Like: What Do You Need For A Flu Shot
What Chemists Own Cough Cold And Flu Day/night Tablets Are Used For
Chemists Own Cough, Cold and Flu Day/Night tablets belong to a group of medicines for the treatment of symptoms of colds and flu.
Your doctor or pharmacist, however, may have recommended Chemists Own Cough, Cold and Flu Day/Night Tablets for another purpose not listed above.
Ask your doctor or pharmacist if you have any questions about why Chemists Own Cough, Cold and Flu Day/Night Tablets have been recommended you.
If you have any concerns, you should discuss this with your doctor or pharmacist.
This medicine is available without a doctors prescription from your pharmacist.
How To Take Cold And Flu Nighttime Relief
Use Cold And Flu Nighttime Relief exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.
Use exactly as directed on the label, or as prescribed by your doctor. Do not use for longer than recommended. Cough and cold medicine is usually taken only for a short time until your symptoms clear up.
Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.
Measure liquid medicine with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.
Stop taking the medicine and call your doctor if you still have a sore throat after 2 days, or if you have a fever, headache, rash, nausea, or vomiting.
If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.
Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.
Since this medicine is used when needed, you may not be on a dosing schedule. If you are on a schedule, use the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not use extra medicine to make up the missed dose.
Don’t Miss: Over The Counter Flu Drugs
Night Time Cold/flu Side Effects
Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.
In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.
The medicine may cause serious side effects. Stop using the medicine and call your doctor at once if you have:
-
severe headache, seizure
Best Cold Medicine For Fever And Aches
Fever and aches are triggered by inflammation in your body. Treating the inflammation can bring down your pain levels and soothe discomfort.
Fever and aches are best treated by ibuprofen. Ibuprofen is a nonsteroidal anti-inflammatory drug , as is naproxen. Acetaminophen is another pain reliever that can treat fever and aches.
Read Also: Will Medicare Cover Flu Shots
Best Cold Medicine For Runny Nose
A runny nose is one of the ways your body ejects irritants inflaming your nasal passages. A runny nose can also be inconvenient and feel a little bit gross.
If you take a decongestant for a runny nose, your symptoms will get worse before they get better as those types of drugs thin the mucus in your body.
Thats why diphenhydramine might be better for drying up a runny nose. Diphenhydramine is an antihistamine, which means it reduces your bodys natural reaction to irritants and pathogens. It also might make you drowsy, which is why its best to take this medication at bedtime.
Ibuprofen For Pain And Fever

Ibuprofen can be given for pain and symptoms of fever in adults and children of 3 months and over, according to their weight. Make sure youve got the right strength for your childs age and weight as overdosing can be dangerous.
Read and follow the directions on the label carefully. If you are not sure check with your doctor or pharmacist. Avoid ibuprofen if your child has asthma, unless advised by your doctor.
Also Check: How Long Are Flu Symptoms Contagious
What Is Night Time Cold/flu
Acetaminophen is a pain reliever and fever reducer.
Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.
Doxylamine is an antihistamine that reduces the effects of the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Night Time Cold/Flu is a combination medicine used to treat headache, fever, body aches, cough, runny nose, sneezing, and sore throat caused by allergies, the common cold, or the flu.
Night Time Cold/Flu will not treat a cough that is caused by smoking, asthma, or emphysema.
Night Time Cold/Flu may also be used for purposes not listed in this medication guide.
What Happens If I Overdose
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.
The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.
You May Like: At What Age Are Flu Shots Given
Before Taking This Medicine
Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.
Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.
You should not use this medication if you are allergic to acetaminophen , doxylamine, or dextromethorphan.
Ask a doctor or pharmacist before taking this medicine if you have any medical condition, especially:
-
asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis
-
a blockage in your stomach or intestines
-
liver disease, alcoholism, or if you drink more than 3 alcoholic beverages per day
-
kidney disease
-
glaucoma or
-
if you take potassium .
It is not known whether this medicine will harm an unborn baby. Do not use cough and cold medicine without a doctor’s advice if you are pregnant.
This medicine may pass into breast milk and may harm a nursing baby. Antihistamines may also slow breast milk production. Do not use cough and cold medicine without a doctor’s advice if you are breast-feeding a baby.
Artificially sweetened liquid medicine may contain phenylalanine. Check the medication label if you have phenylketonuria .